MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. DORADO PTA DILATATION CATHETE; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. DORADO PTA DILATATION CATHETE; PTA BALLOON DILATATION CATHETER
Model Number DR8064
Medical Device Problem Codes Break (1069); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.(expiry date: 09/2022).
 
Event or Problem Description
It was reported that during a procedure, the balloon allegedly ruptured at 8 atm.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one dorado pta dilatation catheter has been received for the evaluation.On the visual evaluation, the device appeared bloody and no other specific anomalies were noted.On the functional evaluation, the guidewire lumen was flushed using an in-house syringe and the water was successfully exited out of the distal tip.The guidewire has been inserted into the distal tip and there was difficulty inserting the guidewire due to the kinks but after maneuvering the catheter the guidewire was able to fully advance.On further the balloon was inflated using an in-house presto inflation device and the water starts leaking from the balloon at the proximal glue joint.Under microscopic observation circumferential break was noted on the balloon.No evidence of rupture noted on the balloon on which the device returned for the evaluation.Therefore the investigation for the reported balloon rupture has been inconclusive as the balloon was unable to fully inflated due to the break at the proximal glue joint.The investigation for the identified break has been confirmed as the water starts leaking from the break at the proximal glue joint of the balloon and it was also examined under the microscope.A definitive root cause for the reported balloon rupture and identified break could not be determined based upon the provided information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
DORADO PTA DILATATION CATHETE
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key11395198
Report Number2020394-2021-00371
Device Sequence Number1283793
Product Code LIT
UDI-Device Identifier00801741058721
UDI-Public(01)00801741058721
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K072283
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDR8064
Device Catalogue NumberDR8064
Device Lot Number93TD0133
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2021
Initial Date Received by Manufacturer 02/02/2021
Supplement Date Received by Manufacturer06/02/2021
Initial Report FDA Received Date03/01/2021
Supplement Report FDA Received Date06/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR